antibiotic and fever

  1. 0
    hi!!!

    i just wanted to ask if its normal for a patient with infection who is taking oral antibiotic to still have fever or if it indicates that the antibiotic patient is taking is not working and patient needs different antibiotic, or from oral to iv abt. if patient's tempt is high from 100 to 103 does it mean patient is septic?
    Last edit by Ms.RN on Nov 2, '07
  2. 6,942 Visits
    Find Similar Topics
  3. 2 Comments so far...

  4. 0
    Depends on how long the Abx has been taken for.
  5. 2
    Quote from graduatenurse
    hi!!!

    i just wanted to ask if its normal for a patient with infection who is taking oral antibiotic to still have fever or if it indicates that the antibiotic patient is taking is not working and patient needs different antibiotic, or from oral to iv abt. if patient's tempt is high from 100 to 103 does it mean patient is septic?

    not necessarily. as far as fever and infection, that can continue for a time after the abx are started. some abx can cause increased temp ('drug fever').


    http://www.globalrph.com/fever.htm
    Last edit by Emmanuel Goldstein on Nov 2, '07 : Reason: responding to OP :)
    MAISY, RN-ER and sharona97 like this.


Top